MAUDE Adverse Event Report: WELCH ALLYN INC VS100 POWER SUPPLY SET/PLUGB/US; REFRACTOMETER, OPHTHALMIC

WELCH ALLYN INC VS100 POWER SUPPLY SET/PLUGB/US; REFRACTOMETER, OPHTHALMIC
Model Number 106369
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned where an initial inspection confirmed the customers report of exposed copper wires on the ac component of the power supply.The spot vs100 is intended for vision screening of subjects from the age of 6 months through adults.The device evaluates a subject¿s refraction, pupil size and visual gaze for determining the need for referral to for further evaluation.A medical (vision) professional.Spot vs100 is indicated for use when evaluation of individuals for poor vision and refractive errors is needed.A new power cord will be provided to the customer to resolve the issue.Although there was no adverse event reported, if the reported event were to recur it could lead to serious injury or death, therefore baxter considers this event reportable.
 
Event or Problem Description
The customer reported the power cord had exposed copper wires.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
VS100 POWER SUPPLY SET/PLUGB/US
Common Device Name
REFRACTOMETER, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
MDR Report Key24045112
Report Number1316463-2026-00004
Device Sequence Number16089855
Product Code HKO
UDI-Device Identifier00732094212235
UDI-Public(01)00732094212235
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number106369
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown